MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309658
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 3ml ll euro 200 s/c had visible silicone.The following information was provided by the initial reporter: multiple sku w/ visible particles, defective plungers, excessive lubricant when did the incident occur? before use.Please note that we have identified several quality defects in the syringes received under po: (b)(4).The issues observed include: visible particles inside the syringe, particles between the plunger and barrel space, multiple white particles found inside the packaging, defective plungers, excessive lubricant.The details of the rejected items can be found in the table below, and supporting photographs are attached for your reference.Ref no.Description size lot no qty received total qty received in pcs qty rejected % 309658, bd plastipak syringe, 3ml 5015070, 5box=1000, 1000, 89, 8.9%, 309658, bd plastipak syringe, 3ml 4352867, 1box=200, 200 26, 13.0%.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.A report was received indicating the presence of visible particles, defective plungers, and excessive lubricant in 3ml luer-lok syringes.To support the investigation, ninety-six syringe samples and two photographs were submitted to the quality team for evaluation.All samples arrived in sealed blister packaging, with seventy units from lot 5015070 and twenty-six from lot 4352867.Upon inspection, ninety-one samples exhibited no observable defects.However, two samples showed excessive silicone, two contained an unidentified dark foreign material within the packaging, and one syringe displayed a torn stopper.No foreign matter was observed within the fluid path of any of the samples.One of the submitted photographs depicted a syringe in sealed packaging with the stopper not securely attached to the plunger rod.The second photograph showed the top web side of the blister packaging, including all relevant product information from lot 5015070.The conditions observed are non-conforming to product specifications and appear to be related to the assembly process.A device history record review was conducted for material number 309658, covering lots 5015070 and 4352867.The review confirmed that all visual inspections were performed in accordance with established requirements, and no quality notifications were associated with the reported condition.Both lots were inspected and accepted per the inspection control plan, approved for shipment, and deemed compliant with product specification requirements.

Brand Name
BD PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22779210
Report Number1213809-2025-00528
Device Sequence Number18353024
Product Code FMF
UDI-Device Identifier00382903096589
UDI-Public(01)00382903096589
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309658
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown